MAUDE Adverse Event Report: MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-4.5-2-MVI-3
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code Brain Injury (2219)
Date of Event 07/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a web device was deployed in an acom aneurysm but would not detach after three detachment attempts with a detachment controller.The microcatheter was moved forward, resulting in the web's detachment, but also resulting in the web shifting position within the aneurysm and impinging upon the parent vessel.While navigating past the aneurysm with a wire in order to place a stent, the web dislodged and floated downstream into the aca.A snare device was used to retrieve it, but was ultimately unsuccessful and the web was pushed further to a distal aca branch at a bifurcation.A stent was placed to retain patency of the distal aca vessels and to hold the web in place.Follow up imaging showed all branches still filling at time of procedure end.The acom aneurysm was left untreated at this time.Patient was started on an aggrastat drip for 12 hours with repeat diagnostic angiogram to follow in the morning.The angiogram revealed that the vessel are currently wide open.The patient presents with expressive aphasia that the physician believes is from manipulations from trying remove the web.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The pusher of the device was returned for evaluation.The investigation is currently ongoing.
 
Additional Manufacturer Narrative
The reported complaint is non-verifiable.The investigation of the returned web system found the delivery system kinked between the hypotube and connector.The investigation did not find any damage on the heater coil that could have caused the tether to get stuck and have a sticky detachment.The sticky detachment cannot be completely verified based on the information provided.The web implant was not returned; however, the procedural images show that the web implant did shift positions to the a1/a2 bifurcation and then migrated to the pericallosal/callosomarginal bifurcation of the a2, post-detachment.The physical evaluation of the device could not identify the conditions or circumstances that led to the delivery system damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key15131951
Report Number2032493-2022-00300
Device Sequence Number5619661
Product Code OPR
UDI-Device Identifier00842429110799
UDI-Public(01)00842429110799(11)211109(17)241031(10)0000115026
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberW5-4.5-2-MVI-3
Device Catalogue NumberW5-4.5-2
Device Lot Number0000115026
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2022
Supplement Date Received by Manufacturer08/29/2022
Initial Report FDA Received Date07/29/2022
Supplement Report FDA Received Date09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight34 KG